Hail, Chaves
- When
- May 14, 7:50 AM MST
- Where
- Chaves County, 8.98 mi SSE of Acme
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.460, -104.270
Hail fell near Highways 380 and 409.
Moist southeasterly low level flow coupled with an approaching upper level trough allowed numerous showers and thunderstorms to develop across eastern New Mexico. Storms began early in the morning, where hail and even a tornado was reported across the southeast.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Moist southeasterly low level flow coupled with an approaching upper level trough allowed numerous showers and thunderstorms to develop across eastern New Mexico. Storms began early in the morning, where hail and even a tornado was reported across the southeast. Storms continued into the afternoon, where up to golf ball size hail was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 14, 2:12 AM MST, 5 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 312 AM MDT FRI MAY 14 2010 .DISCUSSION... ACTIVE DAY OF CONVECTION HAS ALREADY BEGUN EARLY THIS MORNING AS A DEEP UPPER LEVEL TROUGH APPROACHES NM FROM THE WEST AND A SURFACE BACK DOOR COLD FRONT PUSHES THROUGH THE CENTRAL VALLEY IN ROUTE TO THE CONTINENTAL DIVIDE. SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE WEST TODAY...WITH SCATTERED TO NUMEROUS CELLS ACROSS THE RIO GRANDE VALLEY AND CENTRAL MOUNTAIN CHAIN...AND THE HIGHEST PROBABILITY OF PRECIP ACROSS THE EAST. LOOK FOR COOLER TEMPERATURES IN THE EAST DUE TO ALL OF THE CLOUD COVER AND PRECIPITATION...BUT LOCATIONS WEST OF THE CONTINENTAL DIVIDE SHOULD EXPERIENCE WARMER TEMPERATURES COMPARED TO YESTERDAY. A SPEED MAXIMUM IN SW FLOW ALOFT WILL OVERRIDE MOIST AND UNSTABLE AIR PUMPING INTO THE EAST CENTRAL AND SE PLAINS FROM THE EAST/SOUTHEAST...AND THESE CONDITIONS WILL PROMOTE THE DEVELOPMENT OF SOME SEVERE THUNDERSTORMS FROM THE SOUTH CENTRAL MOUNTAINS AND CENTRAL HIGHLANDS EASTWARD ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS THROUGHOUT THE DAY AND INTO THE EVENING. THE BASE OF THE UPPER LEVEL TROUGH WILL USHER DRIER AIR INTO WESTERN NEW MEXICO TONIGHT ALLOWING PRECIPITATION CHANCES TO DECREASE. HOWEVER...THIS FEATURE WONT CROSS THE EAST UNTIL SOMETIME SATURDAY KEEPING SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST. A FEW SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON THE EAST CENTRAL AND SOUTHEAST PLAINS SATURDAY AFTERNOON...AND PERHAPS THE EVENING...DUE TO FAVORABLE SHEAR AND INSTABILITY PROFILES IN THE BASE OF THE TROUGH. THE DRIER AIR MOVING IN FROM THE WEST WILL ALSO ALLOW A WARMING TREND TO BEGIN ON SATURDAY. MODELS PROGRESS THE UPPER LEVEL TROUGH EAST OF NM BY SUNDAY MORNING. THEN A RIDGE OF HIGH PRESSURE IS EXPECTED TO CROSS NM SUNDAY AND MONDAY. THE RIDGE WILL HELP THE WARMING TREND TO CONTINUE. ENOUGH LOW LEVEL MOISTURE MAY REMAIN TRAPPED UNDER THE RIDGE FOR ISOLATED SHOWERS AND THUNDERSTORMS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BOTH DAYS. ON SUNDAY...THUNDERSTORM CHANCES WILL FAVOR THE EASTERN PLAINS DUE TO A COLD FRONT THAT WILL LINGER ALONG THE TEXAS BORDER. ANOTHER TROUGH ALOFT IS EXPECTED TO CROSS THE CENTRAL ROCKIES INTO THE GREAT PLAINS SUNDAY NIGHT OR MONDAY...PROVIDING COOL AIR REINFORCEMENT TO THE SURFACE COLD FRONT AND PUSHING IT INTO CENTRAL NM. BY MONDAY AFTERNOON ENOUGH MOISTURE MAY REACH THE NORTHERN MOUNTAINS AND UPPER RIO GRANDE VALLEY FOR AN UPTICK IN CONVECTION. TUESDAY THROUGH MID WEEK PRECIPITATION CHANCES WILL PERSIST ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND TEMPERATURES WILL STABILIZE AS THE RIDGE ALOFT ADVECTS EAST OF OUR CWA. PRECIP CHANCES WILL ALSO INCREASE ALONG AND NORTH OF I-40 IN THE WEST DUE TO THE SLOW APPROACH OF AN UPPER LEVEL LOW PRESSURE SYSTEM. 44 && .AVIATION... IMPRESSIVE MOISTURE SURGE CONTINUES NORTH AND WEST ACROSS EASTERN NEW MEXICO EARLY THIS MORNING. CIGS AND VIS HAVE DROPPED ACCORDINGLY TO MVFR TO IFR CONDITIONS. LOOKING FOR WIDESPREAD IFR AND EVEN SOME LOCALIZED LIFR AND VLIFR CIGS AND VSBYS TODAY WITH MT OBSCURATIONS FROM THE CENTRAL MOUNTAINS TO THE TEXAS BORDER SHOWERS AND STORMS. SOME OF THE RAIN CAN BE HEAVY. TERMINAL SITES SUCH AS LVS...TCC AND ROW WILL BE BY THESE CONDITIONS DURING THE DAY. MODERATE GAP WIND WITH GUSTS TO NEAR 35 KT THROUGH MUCH OF THE MORNING. AWW ISSUED. MOSTLY VFR CONDITIONS WEST OF THE CENTRAL MOUNTAIN CHAIN WITH LOCAL MVFR CONDITIONS AND MT TOP OBSCURATIONS IN ANY SHOWER OR THUNDERSTORM. THESE CONDITIONS LIKELY TO CONTINUE THROUGH TONIGHT. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ && .FIRE WEATHER... SOUTHEAST RETURN FLOW CONTINUES EARLY THIS MORNING WITH SHARP INCREASES IN DEWPOINTS. THIS INCREASE IN LOW LEVEL MOISTURE AND APPROACHING HEALTHY SHORT WAVE TROUGH WILL LEAD TO A RAPID INCREASE IN INSTABILITY AND A BREAK OUT OF SHOWERS AND THUNDERSTORMS OVER THE EASTERN PLAINS. WIDESPREAD WETTING RAIN IS EXPECTED TODAY THROUGH TONIGHT ACROSS THE EASTERN HALF OF THE FORECAST AREA. EMBEDDED HEAVIER RAIN ASSOCIATED WITH ELEVATED THUNDERSTORMS WILL BE FOUND ACROSS THE EASTERN PLAINS...OTHERWISE A SOLID MODERATE RAIN EVENT WHICH WILL FURTHER ENHANCE EFFECTIVE GREEN UP ACROSS THE EASTERN PLAINS. SOME SCATTERED THUNDERSTORM ACTIVITY WILL BE FOUND ACROSS THE NORTH CENTRAL MOUNTAINS FRIDAY AFTERNOON DUE TO MOISTURE BEING POOLED UP THERE FROM TONIGHTS CENTRAL MOUNTAIN EASTERLY GAP WINDS. NOT A LOT OF CHANGES MADE TO THE INHERITED FORECAST PACKAGE. DID FUSS WITH DEWPOINTS/RH SLIGHTLY FOR THE WEEKEND AND EARLY NEXT WEEK BUT THE SAME IDEA EXISTS...MOISTURE WILL SLOSH BACK AND FORM FROM EAST TO WEST DURING THE OVERNIGHT PERIOD AND WEST TO EAST DURING THE AFTERNOON PERIOD. THIS MEANS THAT THE LOWEST HUMIDITY SHOULD BE FOUND ACROSS THE WEST CENTRAL AND SOUTHWEST MOUNTAINS...AS WELL AS THE LOWER RIO GRANDE VALLEY. HUMIDITY RECOVERIES ULTIMATELY WILL BE GOOD TO EXCELLENT ACROSS THE NORTHERN AND EASTERN HALF BUT THE SOUTHWEST QUADRANT WILL HAVE A MID LEVEL DRY SLOT OVER IT THUS LEADING TO LOWER RECOVERIES...ESPECIALLY MIDSLOPE AREAS. THIS SAME DRY AIR ALOFT WILL LEAD TO LOWER HUMIDITY LEVELS DURING THE AFTERNOON PERIODS. WINDS WONT BE MUCH OF A FACTOR UNLESS ASSOCIATED WITH THUNDERSTORM ACTIVITY. IT DOES APPEAR THAT THE DRYLINE WILL SHIFT A BIT MORE TO THE EAST THAN EARLIER THOUGHT DURING THE WEEKEND. THIS WOULD KEEP THUNDERSTORM ACTIVITY MORE ACROSS THE EASTERN THIRD. THUS LEAVING DRIER CONDITIONS ACROSS THE WESTERN TWO THIRDS. THERE IS ALSO A DEPICTION OF A WEAK BACK DOOR COLD FRONT LATER SUNDAY INTO MONDAY MORNING SO WILL WATCH THAT AS WELL. THE UPPER RIDGE IS STILL EXPECTED TO DEVELOP OVER THE STATE EARLY NEXT WEEK. THE BREAK DOWN OF THIS RIDGE HAS COME INTO QUESTION AGAIN AND TIMING AND HOW THE BREAK DOWN OCCURS IS STILL FUZZY. THERE IS SOME CONFLICT IN THE LONG RANGE MODELS ON THIS SCENARIO. REGARDLESS...LOOK FOR A MORE DISTINCT WARMING TREND WITH GRADUAL DRYING MOST AREAS. BREEZES SHOULD PICK UP DURING MONDAY AND TUESDAY AFTERNOONS BUT NOT SURE HOW STRONG YET. THE FINAL BREAK DOWN IS EXPECTED TO OCCUR LATE TUESDAY OR WEDNESDAY AS SOME SORT OF PACIFIC ENERGY OR UPPER LOW TRANSLATES OVER THE STATE. AGAIN MODELS DIFFER A BIT WITH THIS SOLUTION SO CONFIDENCE IS LOW TO MODERATE AT THIS TIME. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 70 38 70 37 / 20 10 0 0 DULCE........................... 65 32 65 30 / 40 30 20 10 CUBA............................ 66 34 68 32 / 40 30 5 5 GALLUP.......................... 67 29 70 28 / 10 5 0 0 EL MORRO........................ 66 30 69 30 / 10 5 0 0 GRANTS.......................... 69 32 70 28 / 20 5 0 0 QUEMADO......................... 69 31 72 30 / 5 5 0 0 GLENWOOD........................ 77 38 78 37 / 5 5 0 0 CHAMA........................... 59 29 61 26 / 50 40 20 10 LOS ALAMOS...................... 58 37 64 33 / 50 40 5 10 PECOS........................... 59 38 68 33 / 70 50 10 10 CERRO/QUESTA.................... 56 34 64 28 / 60 50 10 20 RED RIVER....................... 47 34 57 32 / 70 60 20 20 ANGEL FIRE...................... 49 34 62 32 / 60 60 20 20 TAOS............................ 57 37 66 30 / 50 40 10 10 ESPANOLA........................ 67 39 71 39 / 40 30 5 5 SANTA FE........................ 60 38 68 36 / 60 40 10 10 SANTA FE AIRPORT................ 62 40 70 38 / 50 30 10 5 ALBUQUERQUE FOOTHILLS........... 68 47 71 47 / 40 20 0 5 ALBUQUERQUE HEIGHTS............. 71 49 73 48 / 30 20 0 5 ALBUQUERQUE VALLEY.............. 72 48 75 47 / 30 20 0 0 ALBUQUERQUE WEST MESA........... 71 47 75 46 / 30 20 0 5 LOS LUNAS....................... 73 41 77 43 / 20 10 0 0 RIO RANCHO...................... 70 46 75 46 / 40 20 0 5 SOCORRO......................... 75 44 80 48 / 10 5 0 0 SANDIA PARK/CEDAR CREST......... 61 35 67 41 / 60 30 10 10 MORIARTY/ESTANCIA............... 61 43 70 40 / 60 30 20 10 CLINES CORNERS.................. 56 40 66 38 / 70 40 20 10 GRAN QUIVIRA.................... 63 41 71 41 / 60 20 10 10 CARRIZOZO....................... 69 47 72 46 / 30 20 10 0 RUIDOSO......................... 60 44 63 43 / 60 30 20 10 CAPULIN......................... 50 38 63 40 / 80 60 30 30 RATON........................... 51 39 66 37 / 80 60 20 30 LAS VEGAS....................... 49 38 65 36 / 80 60 20 20 CLAYTON......................... 52 43 68 46 / 80 70 40 40 ROY............................. 52 44 66 46 / 80 60 20 30 CONCHAS......................... 56 49 72 48 / 80 60 30 20 SANTA ROSA...................... 57 49 72 46 / 80 50 20 20 TUCUMCARI....................... 58 51 73 49 / 80 60 30 30 CLOVIS.......................... 59 53 70 51 / 80 60 40 30 PORTALES........................ 61 56 72 52 / 80 60 40 30 FORT SUMNER..................... 64 53 74 50 / 80 50 30 20 ROSWELL......................... 74 55 77 52 / 60 40 20 20 PICACHO......................... 68 51 72 48 / 70 30 10 10 ELK............................. 66 45 70 43 / 70 30 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44/40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 552 AM MDT FRI MAY 14 2010 NMZ501>540-151200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 552 AM MDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS LINCOLN...TORRANCE...GUADALUPE...DE BACA...ROOSEVELT AND CHAVES COUNTIES TODAY AND TONIGHT. PLEASE REVIEW THE LATEST SEVERE THUNDERSTORM WATCH FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN LINCOLN...CHAVES...DE BACA...ROOSEVELT AND CURRY COUNTIES. WEDNESDAY...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS ACROSS THE EASTERN PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY...TONIGHT AND SATURDAY ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. SPOTTER ACTIVATION MAY ALSO BE REQUIRED WEDNESDAY ACROSS THE EASTERN PLAINS. SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 322 AM MDT FRI MAY 14 2010 NMZ537-538-140945- CHAVES COUNTY PLAINS-DE BACA COUNTY- 322 AM MDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAVES AND SOUTHERN DE BACA COUNTIES THROUGH 345 AM MDT... AT 318 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES EAST OF MESA...OR ABOUT 39 MILES NORTH OF ROSWELL...MOVING NORTH AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME SOUTHERN DE BACA AND NORTHERN CHAVES COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3426 10441 3424 10414 3383 10422 3385 10444 TIME...MOT...LOC 0922Z 186DEG 25KT 3394 10432 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 348 AM MDT FRI MAY 14 2010 NMZ533-537-141015- DE BACA COUNTY-GUADALUPE COUNTY- 348 AM MDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DE BACA AND EASTERN GUADALUPE COUNTIES THROUGH 415 AM MDT... AT 344 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SUMNER LAKE...OR ABOUT 10 MILES NORTHWEST OF FORT SUMNER...MOVING NORTH AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN GUADALUPE AND NORTHERN DE BACA COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3491 10451 3490 10419 3450 10426 3453 10450 TIME...MOT...LOC 0948Z 184DEG 25KT 3460 10437 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 521 AM MDT FRI MAY 14 2010 NMZ538-141145- CHAVES COUNTY PLAINS- 521 AM MDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 545 AM MDT... AT 519 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BITTER LAKE WILDLIFE REFUGE...OR ABOUT 11 MILES EAST OF ROSWELL...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON MDT FRIDAY FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3372 10446 3358 10402 3326 10425 3335 10447 TIME...MOT...LOC 1121Z 198DEG 19KT 3338 10434 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 607 AM MDT FRI MAY 14 2010 NMZ534>537-141230- CURRY COUNTY-DE BACA COUNTY-QUAY COUNTY-ROOSEVELT COUNTY- 607 AM MDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DE BACA...EXTREME WESTERN CURRY...SOUTHWESTERN QUAY AND NORTHWESTERN ROOSEVELT COUNTIES THROUGH 630 AM MDT... AT 602 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TOLAR...OR ABOUT 15 MILES EAST OF FORT SUMNER...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...HOUSE AND MCALISTER. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON MDT FRIDAY FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3490 10404 3477 10359 3439 10390 3445 10410 TIME...MOT...LOC 1206Z 201DEG 23KT 3450 10396 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 627 AM MDT FRI MAY 14 2010 NMZ538-141300- CHAVES COUNTY PLAINS- 627 AM MDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAVES COUNTY THROUGH 700 AM MDT... AT 624 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF ELKINS...OR ABOUT 23 MILES NORTHEAST OF ROSWELL...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...ELKINS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON MDT FRIDAY FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3393 10433 3382 10391 3348 10413 3355 10436 TIME...MOT...LOC 1227Z 197DEG 23KT 3361 10423 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 738 AM MDT FRI MAY 14 2010 NMZ538-141430- CHAVES COUNTY PLAINS- 738 AM MDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 830 AM MDT... AT 737 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF DEXTER...OR ABOUT 19 MILES EAST OF ROSWELL...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL CHAVES COUNTY. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON MDT FRIDAY FOR SOUTHEASTERN NEW MEXICO. && LAT...LON 3373 10431 3358 10379 3318 10415 3324 10435 TIME...MOT...LOC 1338Z 201DEG 23KT 3329 10421 40
The Cannon AFB radar (KFDX), 144 km away, was scanning. The volume nearest the first event began at 14:50 UTC.
4 hail, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.
Hail fell near Highways 380 and 409.
Winds estimated around 85 mph uprooted at least a dozen mature pinon pine trees at 6340 feet in the northern Sacramento Mountains. In addition, a 500-gallon diesel tank that was estimated to be half full was lofted vertically and carried at least 150 yards, and an empty 53 foot box trailed was tipped on its side. There was also minor damage to a horse/tack barn and a fire department truck.
Several transformers and power lines were damaged from the high wind gusts.
Trees were downed along Forest Roads 376 and 126 blocking the roadway. Pea size hail was also reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2010Every state in 2010This day in weather historyThe tornado archive for New Mexico, 2010Warnings in New Mexico, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220138, 220142, 220139, 220140, 220141, 224411, 220143.